Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 385, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 21, 2008, 10:10 PM CDT for Audrain County, Monroe County, Ralls County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 21, 2008, 10:31 PM CDT
- In force
- 21 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 21, 9:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 220310
SVRLSX
MOC007-137-173-220400-
/O.NEW.KLSX.SV.W.0385.080722T0310Z-080722T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 PM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI
MONROE COUNTY IN NORTHEAST MISSOURI
SOUTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI
* UNTIL 1100 PM CDT
* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MADISON...OR 10 MILES WEST OF PARIS...AND WAS MOVING SOUTHEAST AT
43 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARIS...
SANTA FE...
MEXICO...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3961 9216 3942 9153 3913 9185 3946 9231
3947 9231
TIME...MOT...LOC 0310Z 309DEG 37KT 3947 9215
$$
TES1 follow-up statement
000
WWUS53 KLSX 220331
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1031 PM CDT MON JUL 21 2008
MOC007-137-173-220342-
/O.CAN.KLSX.SV.W.0385.000000T0000Z-080722T0400Z/
AUDRAIN MO-MONROE MO-RALLS MO-
1032 PM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RALLS...MONROE
AND CENTRAL AUDRAIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 3961 9216 3942 9153 3913 9185 3946 9231
3947 9231
TIME...MOT...LOC 0332Z 309DEG 37KT 3933 9192
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:52 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 21, 6:52 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 652 PM CDT MON JUL 21 2008 .DISCUSSION... /326 PM CDT MON JUL 21 2008/ HOT AND HUMID CONDITIONS HAVE PREVAILED AGAIN TODAY AND THIS HAS RESULTED IN VERY UNSTABLE CONDITIONS ACROSS THE CWA. LATEST SPC MESOANALYSIS SHOWS SBCAPES OF 4000-5000 J/KG FROM ROUGHLY STL NWWD THROUGH NORTH CENTRAL AND NORTHWEST MO. VERY LITTLE CIN IS ALSO EVIDENT. RIGHT NOW WE ARE JUST PLAYING THE WAITING GAME FOR CONVECTIVE DEVELOPMENT. QSTNRY BNDRY DRAPPED ACROSS SOUTHERN NEBRASKA INVOF OF THE MO/IA BORDER INTO NCENTRAL IL WILL BE THE FOCUSING MECH AND EXPECT CONVECTIVE DEVELOPMENT FROM IRK NWWD INTO NW MO DURING THE NEXT 2-3HRS AS THE VERTICAL MOTION FIELD FROM THE SHRTWV TROF DIGGING THRU THE UPPER MS VLY SPREADS INTO THAT REGION. WATER VAPOR AND SATELLITE IMAGERY INDICATES THE LEADING EDGE OF THE UVV FIELD IS NEARING SW IA ATTM. GIVEN THE EXTREME CAPE AND EFFECTIVE BULK LAYER SHEAR OF 30-40 KTS AND AM EXPECTING THE ACTIVITY TO QUICKLY BECOME SEVERE AND GROW UPSCALE INTO A SEVERE FORWARD PROPAGATING MCS. THIS MCS IS THEN EXPECTED TO TRACK ESEWD ACROSS NRN MO INTO SW IL...AN AREA WHICH HAS BEEN HIGHLIGHTED VERY WELL ON THE LATEST SWODY1 MOD RISK AREA. IF THIS SYSTEM IS ANYTHING LIKE THE ONE LAST NIGHT THAT IMPACTED THE DVN AND ILX CWA...THEN DAMAGING WINDS IN EXCESS OF 70-80 MPH ARE QUITE POSSIBLE. THE UNCERTAINTY TONIGHT RESIDES SOUTH OF THE AFOREMENTIONED CORRIDOR AND THE LONGEVITY OF ALL THE ACTIVITY. LOW LEVEL FORCING AND THE SLOW SOUTHWARD MOVING FRONTAL BNDRY SUGGESTS A SERIES OF MCSS ARE NOT OUT OF THE REALM...WHILE THESE SYSTEMS ALSO TEND TO GET FURTHER SOUTH THAN WE ORIGINALLY THINK DUE TO COLD POOL PROCESSES AND ADDITIONAL DEVELOPMENT. THEREFORE HAVE MADE FEW CHANGES TO THE PREVIOUS FCST WITH FAIRLY HIGH POPS ACROSS THE NORTH HALF OF THE CWA. ALSO WE COULD SEE AN AIRMASS PULSE STORM EARLY THIS EVENING ACROSS THE ERN OZARKS WHERE A DECENT CU FIELD EXISTS AND IT IS VERY UNSTABLE. TONIGHTS ACTIVITY TO A LARGE DEGREE WILL DICTATE WHAT HAPPENS ON TUESDAY. THE SYNOPIC SCALE FRONT AND/OR OUTFLOWS WILL BE THE FOCUS FOR RENEWED DEVELOPMENT OUTSIDE OF ONGOING ACTIVITY AT DAYBREAK. BEST FEELING GIVEN A EXPECTED FRONTAL POSITION INVOF OF I-70 IS THAT THE GREATEST PROB OF PCPN WILL THEN RESIDE ACROSS THE SRN HALF OF THE CWA. MORE CLOUDS/PCPN IN ADDITION TO THE SLOWLY MOVING FRONT WILL MAKE FOR A COOLER DAY AND THE END OF THE SHORT HEAT WAVE. THE FRONT IS EXPECTED TO CONTINUE MOVING SOUTHWARD ON TUESDAY NIGHT WITH COOLER AIR INFILTRATING THE AREA AS HIGH PRESSURE BUILDS INTO THE MID MS VLY. THIS SHOULD AT LEAST TEMPORARILY SHUNT THE GREATEST PCPN CHANCES SOUTH AND SOUTHWEST OF THE CWA. BEGINNING LATE WED NIGHT AND INTO THURS AND FRI THERE ARE THEN QUESTIONS TO THE LOCATION OF SUBSEQUENT ROUNDS OF PCPN. NW FLOW SHORTWV TROFS WILL INTERACT WITH A SLOWLY LIFTING BNDRY AND RESULT IN PROBABLY SEVERAL MCS...BUT TRACKS AND LOCATIONS AMONG THE MODEL OUTPUT SHOW ALOT OF VARIABILITY. GLASS && .AVIATION... /645 PM CDT MON JUL 21 2008/ FOR THE 00Z TAFS... COLD FRONT EXTENDED FROM NORTHERN IL ACROSS NORTHERN MO INTO SOUTHERN NEB EARLY THIS EVENING. ISOLATED THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY AND NORTH OF THE FRONT. THUNDERSTORMS WILL MOVE SOUTHEASTWARD OVERNIGHT AHEAD OF THE FRONT. COLD FRONT WILL CLEAR THE TAF SITES BY NOON ON TUESDAY. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 21, 4:12 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 412 PM CDT MON JUL 21 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 412 PM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST MISSOURI INTO WEST CENTRAL AND SOUTH CENTRAL ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. THUNDERSTORMS WILL DEVELOP THIS EVENING ALONG A FRONT NEAR THE MISSOURI AND IOWA BORDER...RAPIDLY BECOMING SEVERE AND ORGANIZING INTO A LARGE THUNDERSTORM COMPLEX. THE COMPLEX OF STORMS IS THEN EXPECTED TO MOVE SOUTHEASTWARD. DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALLS ARE POSSIBLE...ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON TUESDAY AS THE COLD FRONT MOVES SOUTHWARD THROUGH THE AREA. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF CENTRAL AND SOUTHEAST MISSOURI TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AND THEN ACROSS ALL OF THE AREA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT ACROSS MUCH OF NORTHERN MISSOURI INTO WEST CENTRAL AND SOUTH CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Local storm report, Jul 21, 9:09 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CDT MON JUL 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0852 PM FLASH FLOOD 9 E EWING 40.01N 91.54W
07/21/2008 LEWIS MO LAW ENFORCEMENT
8 TO 12 INCHES OF WATER OVER HIGHWAY C.
&&
EVENT NUMBER 00681
BROWNINGLocal storm report, Jul 21, 9:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT MON JUL 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0850 PM FUNNEL CLOUD CLARENCE 39.74N 92.26W
07/21/2008 SHELBY MO LAW ENFORCEMENT
WEST OF CLARENCE
&&
EVENT NUMBER 00682
BRITTLocal storm report, Jul 21, 9:23 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
923 PM CDT MON JUL 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST 1 W PALMYRA 39.80N 91.54W
07/21/2008 E63 MPH MARION MO AMATEUR RADIO
AT INTERSECTION OF HIGHWAY C AND HIGHWAY 168...ALSO PEA
SIZE HAIL
&&
EVENT NUMBER 00683
BRITTLocal storm report, Jul 21, 9:31 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 PM CDT MON JUL 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND GST 3 S HANNIBAL 39.66N 91.38W
07/21/2008 E70 MPH RALLS MO TRAINED SPOTTER
2 SEMI TRUCKS BLOWN OFF HIGHWAY 61
&&
EVENT NUMBER 00684
BROWNINGLocal storm report, Jul 21, 9:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 PM CDT MON JUL 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST PALMYRA 39.80N 91.52W
07/21/2008 E60 MPH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER 00685
DYELocal storm report, Jul 21, 9:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CDT MON JUL 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG PALMYRA 39.80N 91.52W
07/21/2008 MARION MO AMATEUR RADIO
POWER LINE DOWNED
0936 PM HAIL PALMYRA 39.80N 91.52W
07/21/2008 M0.70 INCH MARION MO AMATEUR RADIO
POWER LINE DOWNED
&&
EVENT NUMBER 00686
EVENT NUMBER 00687
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 52 min |
| Jul 21, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 66 min |
| Jul 21, 8:01 PM CDT | Tornado Warning | LSX | Lewis, Marion | 44 min |
| Jul 21, 8:24 PM CDT | Tornado Warning | LSX | Knox, Shelby | 51 min |
| Jul 21, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Ralls, Shelby | 44 min |
| Jul 21, 9:00 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jul 21, 9:16 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 44 min |
| Jul 21, 9:31 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Marion, Monroe, Pike, Ralls | 44 min |
| Jul 21, 11:24 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 51 min |
| Jul 21, 11:48 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 42 min |
| Jul 22, 12:16 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 44 min |
| Jul 22, 2:05 AM CDT | Areal Flood Advisory | LSX | Audrain, Monroe, Montgomery, Ralls | 6 hr |
| Jul 22, 3:38 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 51 min |
| Jul 22, 3:52 AM CDT | Tornado Warning | LSX | Cole, Osage | 38 min |
| Jul 22, 4:08 AM CDT | Tornado Warning | LSX | Callaway, Cole, Osage | 22 min |
| Jul 22, 6:23 AM CDT | Areal Flood Advisory | LSX | Callaway, Osage, Saint Charles | 30 days |
| Jul 22, 7:16 AM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jul 22, 8:50 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole | 40 min |
| Jul 22, 9:30 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 45 min |
| Jul 22, 11:18 AM CDT | Areal Flood Warning | LSX | Boone | 13 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.